Students hospitalised after taking drugs at school
FOUR high school students have been hospitalised after ingesting prescription medications.
Paramedics were called to Thuringowa State High School on two separate occasions around lunch time after reports of seven Year 10 students were acting strangely.
Detective Acting Senior Sergeant Daniel Stehr, officer in charge of the Child Protection Investigation Unit, said it's believed a male student brought the medication into the schoolyard before ingesting it with peers.
"Preliminary investigation suggest it was lithium carbonate and lorazepam," Det Stehr said.
"Lithium carbonate is for treatment of bipolar and lorazepam is a sleeping tablet."
It is understood teachers raised the alarm after observing the students slurring their speech and becoming lethargic.
Four of the affected students were taken in a stable condition to the Townsville Hospital for observation.
Det Stehr said the school based police officer was investigating the incident.
The Queensland Department of Education has been contacted for comment.